Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 6, 2008, 12:19 PM CST for 25 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 12:19 PM CST (18:19 UTC)
- Expired
- Jan 6, 2008, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 25 counties
Anderson County, TX, Bell County, TX, Collin County, TX, Dallas County, TX, Delta County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 061819 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1219 PM CST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE EASTERN HALF OF NORTH TEXAS... .A TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS THIS AFTERNOON WILL RESULT IN SOUTHERLY WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE STRONG WINDS WILL DIMINISH THE EVENING. TXZ093>095-104>107-119>123-134-135-145>148-158>162-174-175-070100- /O.NEW.KFWD.WI.Y.0001.080106T1819Z-080107T0100Z/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL- KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-HILL-NAVARRO-FREESTONE- ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS... ATHENS...GUN BARREL CITY...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...FORT HOOD...WACO... MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT... OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 1219 PM CST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. AREAS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR WILL EXPERIENCE STRONG AND GUSTY WINDS THIS AFTERNOON. SPEEDS WILL AVERAGE 25 TO 30 MPH WITH SOME GUSTS OF 30 TO 35 MPH. THE WIND WILL DIMINISH INTO THE 15 TO 20 MPH RANGE AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
1 follow-up statement
000 WWUS74 KFWD 070112 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 712 PM CST SUN JAN 6 2008 TXZ093>095-104>107-119>123-134-135-145>148-158>162-174-175-070215- /O.EXP.KFWD.WI.Y.0001.000000T0000Z-080107T0100Z/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL- KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-HILL-NAVARRO-FREESTONE- ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS... ATHENS...GUN BARREL CITY...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...FORT HOOD...WACO... MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT... OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 712 PM CST SUN JAN 6 2008 ...WIND ADVISORY HAS EXPIRED... WINDS ACROSS NORTH TEXAS HAVE DIMINISHED OVER THE LAST FEW HOURS...BUT WILL REMAIN GUSTY OUT OF THE SOUTH OVERNIGHT IN THE 15 TO 20 MPH RANGE. ANOTHER BREEZY DAY IS EXPECTED ON MONDAY WITH WINDS 15 TO 25 MPH AREAWIDE. $$ DUNN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 12:12 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 6, 12:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1212 PM CST SUN JAN 6 2008 .UPDATE... SURFACE WINDS ARE UP ALONG AND EAST OF THE I-35 CORRIDOR. WILL ISSUE WINDY ADVISORY FOR THIS AREA THROUGH 01Z. NEW ZONES AND ADVISORY FORTHCOMING. 75 && .PREV AVIATION... 1043 AM CST / 1640 UTC. LOW LEVEL MIXING WILL RESULT IN STRONG AND GUSTY SOUTHERLY WINDS AT ALL TAF SITES THIS AFTERNOON. SOME GUSTS AROUND 30 KTS ARE POSSIBLE. OTHERWISE VFR THROUGH LATE NIGHT...AND AFTER 16Z MONDAY. TRAJECTORY OF STRATUS TONIGHT IS PROBLEMATIC AS HAS BEEN THE PAST TWO NIGHTS. I PLAN FOR SOME STRATUS TO AFFECT KACT AND KDAL 10-15Z MONDAY...BUT KEEP THE OTHERS VRF. THERE IS A CHANCE THAT THE STRATUS WILL SLIDE FURTHER WEST...BUT SFC-925MB TRAJECTORIES FAVOR THE WESTERN EDGE OVER KACT AND JUST EAST OF KDAL. ALSO IN THE 09-15Z TIME FRAME....LOW LEVEL WIND SHEAR SHOULD BE A CONCERN ACROSS THE REGION. 75 .PREV AVIATION... 530 AM CST PRIMARY CONCERN...GUSTY WINDS TODAY. VFR THROUGH TAF PERIOD WITH ONLY CI/CS AND NO PRECIPITATION OR OBSTRUCTIONS TO VSBY. SW FLOW CONTINUES TO DOMINATE ABOVE SFC LAYER...WITH STRATUS CONFINED TO AREAS EAST OF TAF SITES...WHERE TRAJECTORIES ARE WITHIN GULF FETCH. EXPECT SIMILAR SETUP MONDAY MORNING...THUS WILL REFRAIN FROM INTRODUCING ANY PREVAILING ST/SC. WINDS REACHED 50KTS AT 3KFT ON FWS VWP OVERNIGHT. SPEEDS HAVE SINCE TEMPERED AND EVEN AT THEIR PEAK FAILED TO MEET LLWS CRITERIA. THIS MOMENTUM WILL MIX DOWN AFTER DAYBREAK...AND BY 15-16Z (9-10 AM CST) GUSTS WILL REACH 25-30KTS. GUSTY WINDS WILL PREVAIL THROUGHOUT THE AFTERNOON HOURS. 25 PREV DISCUSSION... 402 AM CST AFTER AN UNSEASONABLY WARM MORNING...TEMPERATURES WILL CLIMB TO NEAR RECORD LEVELS IN MANY LOCATIONS THIS AFTERNOON. THE ONLY FLY IN THE OINTMENT WILL BE INCREASING HIGH CLOUDS ASSOCIATED WITH AN APPROACHING UPPER LEVEL TROUGH. ALL MODEL DATA SUGGESTS THAT THE HIGH CLOUDS WILL THIN AND SCATTER DURING THE AFTERNOON SO STILL EXPECT UPPER 70S TO LOWER 80S WITH A GUSTY SOUTH TO SOUTHWEST WIND. WILL ISSUE A GRASS FIRE DANGER STATEMENT IN THE NORTHWEST ZONES WHERE RELATIVE HUMIDITIES WILL FALL BELOW 35. AN UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS ON MONDAY AND BRING SOME LOW RAIN CHANCES DURING THE MORNING WITH INCREASING CHANCES DURING THE AFTERNOON AND EVENING. MOST OF THE ENERGY ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH OKLAHOMA. HOWEVER...LIFT ALONG A COLD FRONT SHOULD BE SUFFICIENT FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. WILL KEEP THE HIGHEST POPS IN THE NORTHEAST WHERE THE BEST LIFT AND DEEPEST MOISTURE WILL RESIDE. PRECIPITATION SHOULD END QUICKLY TUESDAY MORNING AS THE SHORT WAVE MOVES NORTHEAST AND DRY AIR FILTERS INTO THE REGION. TEMPERATURES BEHIND THE COLD FRONT WILL BE COOLER...BUT STILL ABOVE SEASONAL NORMALS. ANOTHER SHORT WAVE WILL GRAZE NORTH TEXAS WEDNESDAY NIGHT/THURSDAY BUT MOISTURE SHOULD BE INSUFFICIENT FOR ANY PRECIP. THE UPPER LEVEL PATTERN IS PROGGED TO BECOME MORE AMPLIFIED BY THE WEEKEND WITH A BUILDING RIDGE ON THE WEST COAST. A COLD FRONT AND UPPER LEVEL TROUGH IS FORECAST TO MOVE THROUGH NORTH TEXAS FRIDAY NIGHT/SATURDAY AND BRING ANOTHER CHANCE OF RAIN ALONG WITH MUCH COOLER TEMPERATURES. WILL KEEP POPS LOW FOR NOW AND AWAIT SOME MODEL RUN CONSISTENCY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 63 79 48 64 / 10 10 30 50 20 WACO, TX 81 64 78 56 68 / 10 10 30 50 20 PARIS, TX 77 60 75 51 61 / 10 10 40 70 20 DENTON, TX 81 61 78 46 64 / 10 10 30 50 10 MCKINNEY, TX 78 62 78 48 63 / 10 10 30 50 20 DALLAS, TX 80 62 79 51 65 / 10 10 30 50 20 TERRELL, TX 79 62 78 53 66 / 10 10 30 70 20 CORSICANA, TX 80 64 77 52 68 / 10 10 30 50 20 TEMPLE, TX 79 63 78 52 68 / 10 10 30 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/25/77
Hazardous weather outlook, Jan 6, 4:00 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST SUN JAN 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 AM CST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS AN ELEVATED RISK OF GRASS FIRES DURING THE AFTERNOON HOURS OF BOTH SUNDAY AND MONDAY...PRIMARILY WEST OF THE I-35 CORRIDOR. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY EVENING THROUGH MIDDAY TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 25
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.